Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2020

Severe Thunderstorm Warning 250, NWS Tulsa, OK

July 9, 2020LeFlore County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Jul 9, 2020, 12:30 PM CDT for LeFlore County, Oklahoma. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 9, 2020, 12:30 PM CDT (17:30 UTC)
Expired
Jul 9, 2020, 1:30 PM CDT
In force
60 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

County LeFlore County, OK

The radar

The Western Arkansas radar (KSRX), 72 km from the middle of the area, began a volume at 17:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Norman, OK (KOUN), launched 12:00Z, 5.5 hours before the alert went out and 240 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 2020-07-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1060 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 12:00Z on 2020-07-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 144 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1060 J/kg
Mixed-layer CIN
-294 J/kg
Mixed-layer LCL
1380 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
144 m²/s²
0-3 km storm-relative helicity
171 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted.

929 
WUUS54 KTSA 091730
SVRTSA
OKC079-091830-
/O.NEW.KTSA.SV.W.0250.200709T1730Z-200709T1830Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
1230 PM CDT Thu Jul 9 2020

The National Weather Service in Tulsa has issued a

* Severe Thunderstorm Warning for...
  Southern Le Flore County in southeastern Oklahoma...

* Until 130 PM CDT.

* At 1229 PM CDT, severe thunderstorms were located along a line
  extending from 4 miles northeast of Heavener Runestone State Park
  to 4 miles north of Talimena State Park, moving southeast at 25
  mph.

  HAZARD...60 mph wind gusts and penny size hail.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations in or near the path include...
  Heavener...                       Howe...
  Octavia...                        Talimena State Park...
  Heavener Runestone State Park...  Lake Wister State Park...
  Whitesboro...                     Muse...
  Big Cedar...                      Hodgen...
  Summerfield...                    Honobia...

LAT...LON 3468 9494 3468 9501 3485 9505 3486 9500
      3490 9500 3501 9446 3499 9444 3451 9446
      3451 9494
TIME...MOT...LOC 1729Z 332DEG 22KT 3493 9451 3485 9495 

HAIL...0.75IN
WIND...60MPH
 
$$
2 follow-up statements
370 
WWUS54 KTSA 091810
SVSTSA

Severe Weather Statement
National Weather Service Tulsa OK
110 PM CDT Thu Jul 9 2020

OKC079-091830-
/O.CON.KTSA.SV.W.0250.000000T0000Z-200709T1830Z/
Le Flore OK-
110 PM CDT Thu Jul 9 2020

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 130 PM CDT
FOR SOUTHERN LE FLORE COUNTY...

At 110 PM CDT, severe thunderstorms were located along a line
extending from 3 miles northeast of Big Cedar to 5 miles southeast of
Talihina, moving south at 20 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations in or near the path include...
Octavia...                        Talimena State Park...
Whitesboro...                     Muse...
Big Cedar...                      Hodgen...
Honobia...                        

LAT...LON 3468 9494 3468 9501 3485 9505 3486 9500
      3486 9459 3480 9446 3451 9446 3451 9494
TIME...MOT...LOC 1810Z 013DEG 18KT 3468 9461 3470 9498 

HAIL...<.75IN
WIND...60MPH
 
$$
116 
WWUS54 KTSA 091826
SVSTSA

Severe Weather Statement
National Weather Service Tulsa OK
126 PM CDT Thu Jul 9 2020

OKC079-091835-
/O.EXP.KTSA.SV.W.0250.000000T0000Z-200709T1830Z/
Le Flore OK-
126 PM CDT Thu Jul 9 2020

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN LE FLORE COUNTY WILL
EXPIRE AT 130 PM CDT...
            
The storms which prompted the warning have weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore the warning will be allowed to expire.  However gusty winds
and heavy rain are still possible with these thunderstorms.

LAT...LON 3468 9494 3468 9501 3485 9505 3486 9500
      3486 9459 3480 9446 3451 9446 3451 9494
TIME...MOT...LOC 1825Z 332DEG 22KT 3461 9456 3463 9493 

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 9, 11:24 AM CDT, 1 hour 6 minutes earlier.

Area forecast discussion, Jul 9, 11:24 AM CDT, 1 hour 6 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
1124 AM CDT Thu Jul 9 2020

...UPDATE...

.DISCUSSION...
Cluster of strong to severe thunderstorms will continue to push
through west-central Arkansas this morning in axis of higher
surface based instability.  Main threat with these storms will
be damaging wind gusts in the 60-65 mph range.  This activity will
push southeast of the area by early afternoon with the initial
severe threat ending. Still monitoring the potential for isolated
severe storms to redevelop on western flank of storms/cloud shield
across portions of northeast Oklahoma, west of Highway 75.  Strong
surface heating should continue across aforementioned area with
at least moderate instability developing.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...None.
&&

SHORT TERM...12
Hazardous weather outlook, Jul 9, 4:45 AM CDT, 7 hours 45 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
445 AM CDT Thu Jul 9 2020

ARZ001-002-010-011-019-020-029-OKZ049-053>076-100945-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
445 AM CDT Thu Jul 9 2020

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...Today and Tonight.

SEVERE THUNDERSTORM.
	RISK...Elevated.
	AREA...Northeast Oklahoma and Northwest Arkansas.
	ONSET...Morning and again evening and overnight.

HEAVY RAIN.
	RISK...Elevated.
	AREA...Northeast Oklahoma and Northwest Arkansas.
	ONSET...Morning through early afternoon.

DISCUSSION...
Widespread thunderstorms will spread across portions of northeast
Oklahoma and northwest Arkansas this morning through early
afternoon. Strong winds will accompany the area of thunderstorms
with isolated severe winds possible. Locally heavy rainfall will
also be possible.  Additional thunderstorms will likely develop
by early evening which may spread into portions of northeast
Oklahoma. These storms will also pose a risk of severe weather
which may continue through the late evening hours.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Activation of the Regional Spotter Network Possible.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
FRIDAY and SATURDAY...Thunderstorm and Dangerous Heat Potential.
SUNDAY...No Hazards.
MONDAY through WEDNESDAY...Dangerous Heat Potential.

EXTENDED DISCUSSION...
Thunderstorm chances continue Friday with hot and humid
conditions by afternoon.  Heat index values will climb
further on Saturday with afternoon readings of 105 to 110
degrees likely by Saturday afternoon.  Thunderstorm chances
will increase late Saturday into Saturday night and these
storms may pose a risk of severe weather.
The weather pattern will transition by early next week
with excessive heat expected daily for much of the
upcoming week.

weather.gov/tulsa contains additional information.

In the hours before

Local storm report, Jul 9, 10:17 AM CDT, 2 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1017 AM CDT THU JUL 9 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1006 AM     TSTM WND GST     HIGHFILL                36.26N 94.36W
07/09/2020  M59 MPH          BENTON             AR   OFFICIAL NWS OBS

            OBSERVED BY KXNA ASOS

&&

MEP
Special weather statement, Jul 9, 10:29 AM CDT, 2 hours 1 minute before
Special Weather Statement
National Weather Service Tulsa OK
1029 AM CDT Thu Jul 9 2020

ARZ001-002-010-011-091630-
Carroll AR-Madison AR-Benton AR-Washington AR-
1029 AM CDT Thu Jul 9 2020

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN BENTON...MADISON...
CARROLL AND NORTHEASTERN WASHINGTON COUNTIES UNTIL 1130 AM CDT...

At 1029 AM CDT, strong thunderstorms were located along a line
extending from near Garfield to 4 miles north of Elkins. Movement was
east at 35 mph.

Wind gusts up to 50 mph will be possible with these storms.

Locations in or near the path include...
Fayetteville...                   Springdale...
Rogers...                         Bentonville...
Berryville...                     Huntsville...
Eureka Springs...                 Lowell...
Pea Ridge...                      Green Forest...
Elkins...                         Bethel Heights...
Greenland...                      Garfield...
Gateway...                        Beaver...
Hindsville...                     Wesley...
Rudd...                           Forum...

This includes Interstate 49 between mile markers 57 and 82, and near
mile marker 87.

A Severe Thunderstorm Watch remains in effect until noon CDT for
northwestern Arkansas.

LAT...LON 3612 9345 3612 9348 3608 9348 3608 9345
      3597 9346 3595 9349 3594 9349 3599 9423
      3650 9415 3650 9343
TIME...MOT...LOC 1529Z 277DEG 30KT 3645 9400 3607 9403
Special weather statement, Jul 9, 10:43 AM CDT, 1 hour 47 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1043 AM CDT Thu Jul 9 2020

OKZ060-061-067-091630-
Tulsa OK-Rogers OK-Wagoner OK-
1043 AM CDT Thu Jul 9 2020

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN ROGERS...
NORTHWESTERN WAGONER AND NORTHEASTERN TULSA COUNTIES UNTIL 1130 AM
CDT...

At 1043 AM CDT, a strong thunderstorm was located near Tulsa
International Airport, moving east at 50 mph.

Penny size hail and winds in excess of 40 mph will be possible with
this storm.

Locations in or near the path include...
Tulsa...                          Claremore...
Owasso...                         Skiatook...
Catoosa...                        Verdigris...
Inola...                          Sperry...
Turley...                         Tulsa International Airport...
Taiwah...                         Tiawah...

This includes Interstate 44 between mile markers 229 and 248.

LAT...LON 3627 9544 3602 9555 3618 9600 3634 9600
      3637 9599
TIME...MOT...LOC 1543Z 291DEG 44KT 3622 9585
Local storm report, Jul 9, 10:58 AM CDT, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1058 AM CDT THU JUL 9 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1011 AM     TSTM WND DMG     FAYETTEVILLE            36.06N 94.16W
07/09/2020                   WASHINGTON         AR   PUBLIC

            TREE DOWN IN WEST FAYETTEVILLE.

&&

BLH
Local storm report, Jul 9, 11:59 AM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1159 AM CDT THU JUL 9 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1125 AM     TSTM WND DMG     ALMA                    35.48N 94.22W
07/09/2020                   CRAWFORD           AR   BROADCAST MEDIA

            TREE DOWN IN ALMA.

&&

BLH
Special weather statement, Jul 9, 12:08 PM CDT, 22 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1208 PM CDT Thu Jul 9 2020

ARZ029-OKZ075-076-091815-
Sebastian AR-Latimer OK-Le Flore OK-
1208 PM CDT Thu Jul 9 2020

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN SEBASTIAN...EAST
CENTRAL LATIMER AND CENTRAL LE FLORE COUNTIES UNTIL 115 PM CDT...

At 1208 PM CDT, strong thunderstorms were located along a line
extending from 4 miles northeast of Bengal to 2 miles northwest of
Poteau. Movement was southeast at 20 mph.

Penny size hail and wind gusts of 50 to 55 mph will be possible with
these storms.

Locations in or near the path include...
Poteau...                         Heavener...
Wister...                         Howe...
Red Oak...                        Fanshawe...
Talimena State Park...            Heavener Runestone State Park...
Lake Wister State Park...         Whitesboro...
Shady Point...                    Summerfield...
Hodgen...

LAT...LON 3468 9494 3468 9500 3494 9509 3516 9460
      3495 9433 3495 9435 3496 9437 3494 9439
      3495 9441 3493 9443 3493 9444 3486 9445
      3459 9493
TIME...MOT...LOC 1708Z 328DEG 16KT 3488 9501 3508 9464

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 9, 5:48 AM CDTSpecial Weather StatementTSANowata, Osage, Washington42 min
Jul 9, 6:30 AM CDTSpecial Weather StatementTSACraig, Nowata, Osage, Washington60 min
Jul 9, 7:18 AM CDTSpecial Weather StatementTSACraig, Ottawa, Rogers57 min
Jul 9, 7:25 AM CDTSpecial Weather StatementTSATulsa65 min
Jul 9, 7:54 AM CDTSpecial Weather StatementTSAMayes, Ottawa, Rogers, Tulsa, Wagoner66 min
Jul 9, 8:48 AM CDTSpecial Weather StatementTSACherokee, Delaware, Mayes, Wagoner57 min
Jul 9, 9:19 AM CDTSpecial Weather StatementTSAOsage56 min
Jul 9, 9:27 AM CDTSpecial Weather StatementTSAAdair, Cherokee, Muskogee63 min
Jul 9, 9:44 AM CDTSevere Thunderstorm WarningTSAAdair, Cherokee46 min
Jul 9, 9:47 AM CDTSpecial Weather StatementTSAOsage43 min
Jul 9, 10:18 AM CDTSevere Thunderstorm WarningTSAAdair, Cherokee, Haskell, LeFlore, Sequoyah57 min
Jul 9, 10:43 AM CDTSpecial Weather StatementTSATulsa47 min
Jul 9, 11:14 AM CDTSevere Thunderstorm WarningTSAHaskell, LeFlore, Sequoyah61 min
Jul 9, 12:08 PM CDTSpecial Weather StatementTSALeFlore67 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2020Every severe thunderstorm warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.